Alert archive / Nebraska / Heat Advisories in 2012

Heat Advisory 7, NWS North Platte, NE

July 16, 201210 counties in Nebraska

NWS North Platte, NE issued this heat advisory at Jul 16, 2012, 3:44 AM CDT for 10 counties in Nebraska. It took effect at Jul 16, 2012, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2012, 3:44 AM CDT (08:44 UTC)
In effect from
Jul 16, 2012, 1:00 PM CDT
Expired
Jul 16, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3771 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS73 KLBF 160844
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT MON JUL 16 2012

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY HOT
TEMPERATURES TO NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY 
EVENING. AFTERNOON HIGHS OF 100 TO 106 ARE EXPECTED. THESE HOT
TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL CREATE HEAT
INDICES OF 100 TO 105 DEGREES.

NEZ005>010-026>029-094-162100-
/O.NEW.KLBF.HT.Y.0007.120716T1800Z-120717T0100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...CODY...MERRIMAN...KILGORE
344 AM CDT MON JUL 16 2012 /244 AM MDT MON JUL 16 2012/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* HEAT INDICES: HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY...
  WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES.

* IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS
  PETS AND LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$

KAR
1 follow-up statement
891 
WWUS73 KLBF 162010
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT MON JUL 16 2012

.A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING VERY HOT
TEMPERATURES TO NORTH CENTRAL NEBRASKA THROUGH EARLY THIS EVENING.
AFTERNOON HIGHS OF 100 TO 106 ARE EXPECTED. THESE HOT
TEMPERATURES...COMBINED WITH HUMIDITY...WILL CREATE HEAT INDICES
OF 100 TO 105 DEGREES.

NEZ005>010-026>029-094-170100-
/O.CON.KLBF.HT.Y.0007.000000T0000Z-120717T0100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...CODY...MERRIMAN...KILGORE
310 PM CDT MON JUL 16 2012 /210 PM MDT MON JUL 16 2012/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* HEAT INDICES: HOT TEMPERATURES...COMBINED WITH HUMIDITY...WILL
  CREATE HEAT INDICES OF 100 TO 105 DEGREES.

* IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL 
  AS PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

CLB

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 16, 12:22 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 16, 12:22 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1222 AM CDT MON JUL 16 2012

.AVIATION...

06Z TAFS FOR KLBF AND KVTN. VFR CONDITIONS TO PERSIST. ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 23Z-06Z
ALONG AND WEST OF HIGHWAY 61 ON MONDAY. OTHERWISE SCATTERED MID
AND HIGH LEVEL CLOUDINESS WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT SUN JUL 15 2012/

SYNOPSIS...

UPPER LEVEL HIGH PRESSURE HAS SHIFTED EAST INTO WESTERN KANSAS THIS
MORNING...A RESULT OF A DEEPENING TROUGH ACROSS THE NWRN CONUS.
FURTHER EAST...HIGH PRESSURE WAS POSITIONED ACROSS THE WRN ATLANTIC
WITH A CLOSED LOW OVER HUDSON BAY AND AN ASSOC TROUGH EXTENDING
SOUTH INTO THE NRN GREAT LAKES. AT THE SURFACE...A TROUGH OF LOW
PRESSURE EXTENDED FROM ERN MT...SWD INTO ERN WYOMING AND ERN
COLORADO. SRLY WINDS HAVE INCREASED THIS AFTERNOON ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA...AND HAVE GUSTED AS HIGH AS 35 MPH AT
THEDFORD AND VALENTINE. TEMPERATURES AS OF 3 PM CDT RANGED FROM...98
AT BROKEN BOW TO 103 AT VALENTINE.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECASTING CHALLENGES
ARE TEMPERATURES IN THE NEAR TERM AND LOW PRECIPITATION CHANCES
ACROSS THE NORTHWEST AND NORTH FOR MONDAY THROUGH WEDNESDAY. OVER
THE NEXT 24 HOURS...A DISTURBANCE WILL TRACK ACROSS SRN CANADA AND
WILL A) BEGIN TO SUPPRESS THE RIDGE ACROSS THE CENTRAL CONUS...AND B)
FORCE A WEAK COLD FRONT INTO THE DAKOTAS. ALONG AND AHEAD OF THE
FRONT...A GOOD SETUP IS IN PLACE TO REALLY TORCH OUT OVER NRN
NEBRASKA FOR MONDAY WITH A WEAK FRONTAL BOUNDARY PLOWING INTO AN
INTENSE THERMAL RIDGE. FCST SOUNDINGS...AS WELL AS H85 TEMPS ARE
INDICATIVE OF TEMPS AROUND 105 DEGREES OVER NORTHERN NEBRASKA MONDAY
AFTERNOON. FURTHER SOUTH...AND WELL AHEAD OF THE FRONT TEMPS AROUND
100 LOOK ON TRACK AS COMPRESSIONAL WARMING WILL BE FOCUSED ACROSS
NRN NEBRASKA. HAVE INCREASED THE HIGH TO 106 FOR KVTN AS H85 TEMPS
HAVE TRENDED SLIGHTLY WARMER WITH THIS MORNINGS FCST RUNS. FYI...THE
RECORD FOR VALENTINE MONDAY IS 113 DEGREES SET IN 2006.

MONDAY NIGHT THROUGH WEDNESDAY...

ON MONDAY NIGHT...THE WEAK FRONTAL BOUNDARY WILL EITHER TRACK INTO
NORTHERN NEBRASKA OR SRN SD BASED ON MODEL CHOICE. ATTM...THE NAM IS
MORE AGGRESSIVE WITH PUSHING THE FRONT INTO NRN NEBRASKA WITH THE
GFS KEEPING THIS FEATURE NORTH OF THE AREA. COMPROMISING BETWEEN THE
TWO PLACES THE FRONT ALONG THE SD/NEBR BORDER MONDAY NIGHT INTO
TUESDAY. WITH THIS IN MIND...UTILIZED THE NAM SOLUTION WINDS IN THE
MONDAY NIGHT THROUGH TUESDAY NIGHT TIME FRAME AS THEY SEEMED TO HAVE A
BETTER HANDLE ON THE BOUNDARY LAYER...THEN DIRECTIONALLY ADJUSTED
THEM TO THE SOUTHEAST AND SOUTH SOME TO ACCOMMODATE A "MODEL
COMPROMISED" NORTHERN FRONTAL BOUNDARY. WITH THIS IN MIND...POPS
DURING THE MONDAY NIGHT THROUGH TUESDAY NIGHT PERIOD WILL BE
CONFINED TO THE VICINITY OF THE FRONT OVER NRN AND NWRN NEBRASKA.
FURTHER SOUTH...CAPPING SHOULD REMAIN IN PLACE...HINDERING ANY TSRA
DEVELOPMENT. ON TUESDAY...WITH THE FRONT STALLED ACROSS NRN
NEBRASKA...HIGHS WILL RANGE FROM AROUND 90 IN THE
NORTHWEST...TO NEAR 100 IN PORTIONS OF SOUTHWESTERN AND CENTRAL
NEBRASKA. FOR WEDNESDAY...LEFT POPS IN THE FCST IN THE WEST AND
NORTH AS THE MODELS CONTINUE TO INDICATE WEAK SHORTWAVE FORCING
LIFTING INTO THE FORECAST AREA FROM COLORADO AND ERN WYOMING. A
SURFACE CONVERGENCE ZONE IS EXPECTED TO LINGER ACROSS THE PANHANDLE
AND NORTHWESTERN NEBRASKA WHICH WILL AIDE IN TSRA DEVELOPMENT
WEDNESDAY INTO WEDNESDAY NIGHT.

LONG TERM...THURSDAY THROUGH SUNDAY. VERY HOT AND MAINLY DRY
CONDITIONS ARE EXPECTED THIS PERIOD...AS THE UPPER LEVEL RIDGE OF
HIGH PRESSURE BECOMES ESTABLISHED DIRECTLY OVERHEAD ONCE AGAIN. THIS
SYNOPTIC SET UP LOOKS SIMILAR TO LATE JUNE...WHEN WE HAD SEVERAL 100
DEGREE DAYS IN A ROW. WENT AHEAD AND NUDGE HIGH TEMPS UP TO AROUND
100 DEGREES. POSSIBLE A LITTLE COOLER /HIGHS BACK INTO THE 90S/ FOR
SUNDAY AS A COLD FRONT SLOWLY SAGS SOUTH INTO THE AREA. WARM
OVERNIGHTS AS WELL...WITH LOWER 70S FOR LOWS IN MANY SPOTS. HIGHER
ELEVATIONS OF THE PANHANDLE WILL BE THE EXCEPTION...WITH LOWS IN THE
MID 60S.

AVIATION...

OTHER THAN SOME SCT CIRRUS CLOUDS...CLR SKIES AND VFR CONDITIONS
WILL PREVAIL THE NEXT 24 HRS. WINDS WILL BE SOUTH TO SOUTHEAST AT 10
TO 20 KTS...WITH GUSTS NEARING 30 KTS ACROSS PORTIONS OF NORTH
CENTRAL NEB THIS AFTERNOON...INCLUDING THE KVTN TAF SITE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...NWS
AVIATION...ROBERG
Hazardous weather outlook, Jul 15, 3:52 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT SUN JUL 15 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-162100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
352 PM CDT SUN JUL 15 2012 /252 PM MDT SUN JUL 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

CRITICAL FIRE DANGER WILL EXIST EARLY EVENING ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION OF HOT
TEMPERATURES NEAR OR ABOVE 100...LOW RELATIVE HUMIDITY
VALUES...SOUTH WINDS 15 TO 25 MPH AND DRY VEGETATION WILL PROMOTE
CRITICAL FIRE CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AS A COLD FRONT MOVES INTO NORTHWEST NEBRASKA MONDAY AFTERNOON...A
FEW THUNDERSTORMS ARE POSSIBLE. THE FRONT MAY SLIP A LITTLE
FARTHER SOUTH TUESDAY...WITH CHANCES FOR THUNDERSTORMS SPREADING
SOUTH AND EAST INTO SOUTHWEST...CENTRAL...AND NORTH CENTRAL
NEBRASKA. AT THIS TIME...WIDESPREAD RAINFALL IS NOT EXPECTED...BUT
AT LEAST SOME RAIN MAY FALL IN PLACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Special weather statement, Jul 15, 9:44 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM MDT SUN JUL 15 2012

NEZ004-160330-
SHERIDAN NE-
844 PM MDT SUN JUL 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 930
PM MDT...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF INTERSECTION OF HIGHWAY 87 AND
ANTELOPE ROAD...OR 15 MILES SOUTH OF HAY SPRINGS...MOVING NORTH AT 30
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD AROUND 905 PM MDT.
WALGREN LAKE STATE RECREATION AREA AROUND 910 PM MDT.
HAY SPRINGS AROUND 915 PM MDT.
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD AROUND
920 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Jul 15, 11:06 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM MDT SUN JUL 15 2012

NEZ004-160445-
SHERIDAN NE-
1006 PM MDT SUN JUL 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY UNTIL 1045 PM
MDT...

AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTH OF PINE RIDGE TO 6 MILES NORTHWEST OF CLINTON TO
LAKESIDE...AND MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM
WAS BETWEEN CLINTON AND WHITECLAY.

BRIEF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
KENNEDY LAKE AROUND 1015 PM MDT.
CLINTON AROUND 1020 PM MDT.
WATSON LAKE AND HIGHWAY 27 MILE MARKER 180 AROUND 1035 PM MDT.
HIGHWAY 27 MILE MARKER 230...HIGHWAY 27 CROSSING THE NIOBRARA
RIVER...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...ARGO HILL...
GORDON...HIGHWAY 27 MILE MARKER 200 AND HIGHWAY 27 MILE MARKER 190
AROUND 1045 PM MDT.

CDC

Nearby

Heat Advisories in Nebraska, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.